|Bactrim and sunlight?????
Jul 8, 2005
One of the lovely stickers on my prescription bottle states: Avoid prolonged or excessive exposure to direct/and or artifical sunlight while taking thisd medication. Why and what can I do if I plan a day outside?
| Response from Dr. Conway
Sulfa drugs (of which one of the components of Bactrim) are potent photosensitizers, meaning that they will increase the (usually negative) effects of the sun on your skin. Without protection, you will get a severe sunburn. If you need to go out in the sunlight, wear a wide-brimmed hat, apply 50 SPF sunscreen or, better yet, wear long sleeved shirts and long pants.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Can I Reduce Viral Load Without HIV Meds?
- How Soon After Infection Do Women Experience Recurrent Yeast Infections?
- Is Fingering Someone Considered Sex?
- Is There A Record Of People Infected Through Breast Sucking?
- Roll On Deodorant And Hiv Transmission
- Undetectable Viral Load Decreasing CD4 Count
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.